DocumentCode :
755183
Title :
Robustness of mean E{X} and R charts
Author :
Chan, Lai K. ; Hapuarachchi, K.P. ; Macpherson, B.D.
Author_Institution :
Manitoba Univ., Winnipeg, Man., Canada
Volume :
37
Issue :
1
fYear :
1988
fDate :
4/1/1988 12:00:00 AM
Firstpage :
117
Lastpage :
123
Abstract :
The effect of nonnormality on E{X} and R charts is reported. The effect of departure from normality can be examined by comparing the probabilities that E{X} and R lie outside their three-standard-deviation and two-standard-deviation control limits. Tukey´s λ-family of symmetric distributions is used because it contains a wide spectrum of distributions with a variety of tail areas. The constants required to construct E{X} and R charts for the λ-family are computed. Control charts based on the assumption of normality give inaccurate results when the tails of the underlying distribution are thin or thick. The validity of the normality assumption is examined by using a numerical example
Keywords :
probability; quality control; statistical analysis; R-charts; Tukey lambda-family; X-charts; control charts; nonnormality; probability; robustness; symmetric distributions; Control charts; Frequency; Length measurement; Logistics; Probability distribution; Robust control; Robustness; Sampling methods; Shape; Statistical distributions;
fLanguage :
English
Journal_Title :
Reliability, IEEE Transactions on
Publisher :
ieee
ISSN :
0018-9529
Type :
jour
DOI :
10.1109/24.3728
Filename :
3728
Link To Document :
بازگشت